cgfns.org Questions: Pharmacology and Parenteral Therapy (31-35)

Welcome to cgfns.org Questions about Pharmacology and Parenteral Therapy. After answering the questions, you can proceed to the next set:

cgfns.org Questions: Pharmacology and Parenteral Therapy

Enjoy answering and I hope that our site: Nurse Certifications can somehow help you in your future examination. Good Luck

 

31. A client states, “My stool have been really dark lately.” Which of the following medications has probably caused this change?

a. Ferrous sulfate
b. Calcium carbonate
c. Ranitidine
d. Folic acid

 

32. A client is brought to the emergency department after consuming an evening meal. The client’s tongue is swelling and obstructing the airway. The most appropriate therapy would be:

a. Oxygen via nasal cannula at 2L/minutes
b. Oxygen via humidified face masks at 100%
c. Oxygen via bag-valve mask at 100%
d. Oxygen via emergency tracheostomy at 100 %

 

33. A client is receiving ritodrine hydrochloride (Yutopar) IV. With the initiation of this drug, it is most important to assess for any adverse reactions that could affect:

a. Uterine function
b. Gastrointestinal function
c. Central nervous system function
d. Cardiac function

 

34. A client newly diagnosed with diabetes mellitus is instructed by the physician to obtain glucagon for emergency home use. The client asks a home care nurse about the purpose of the medication. The nurse instruct the client that the purpose of the medication is to treat:

a. Hypoglycemia from insulin overdose
b. Hyperglycemia from insufficient insulin
c. Lipoatrophy from insulin injections
d. Lipohypertrophy from inadequate insulin absorption

 

35. The nurse administers oral thyroid hormone to an infant with hypothyroidism. For which of the following signs of overdose should the nurse observe the infant?

a. Tachycardia, fever, irritability, and sweating
b. Bradycardia, cool skin temperature, and dry scaly skin
c. Bradycardia, fever, hypotension, and irritability
d. Tachycardia, cool skin temperature, and irritability

 

 

cgfns.org Questions
Answers and Rationale

 

31) A
– ferrous sulfate has caused the change. The iron salts present in oral ferrous sulfate are excreted into the stool, giving them a dark color. To prevent anxiety, clients should be informed that their stools are likely to be dark in color.

 

32) D
– oxygen via emergency tracheostomy at 100% is appropriate when treating airway obstruction. Some anaphylactic allergies may cause the tongue to swell. If airway obstruction occurs, the airway must be opened below the site of obstruction and oxygen delivered.

 

33) D
– the nurse should assess for adverse reactions affecting cardiac function. The administration of ritodrine hydrochloride is associated with cardiovascular side effects such as tachycardia, palpitations, premature ventricular contractions, and widening pulse pressure. These effects are the most important to assess since they may be life threatening.

 

34) A
– Glucagon is used to treat hypoglycemia resulting from insulin overdose. The family of the client is instructed in how to administer the medication in an unconscious client. Arousal usually occurs within 20 minutes of glucagons injection. Once consciousness has been regained, oral carbohydrates should be given. Lipoatrophy and lipohypertophy result from insulin injection

 

35) A
– the infant experiencing an overdose of thyroid replacement hormone exhibits tachycardia, fever, irritability, and seating. Bradycardia, cool skin temperature, and dry scaly skin are signs of hypothyroidism.

 

After you reviewed your answers through its rationale, you can start from the beginning:

cgfns.org Questions: Pharmacology and Parenteral Therapy (1-5)

 

For more CGFNS Exams, you can visit this site:

Commission on Graduates of Foreign Nursing Schools

SUBSCRIBE VIA E-MAIL

Enter your email address:

Delivered by FeedBurner